MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0DEG 36MM TRIAL 54MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. R3 0DEG 36MM TRIAL 54MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71365254
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a thr, one of the tabs of the r3 0 degrees 36mm trial 54mm broke off inside the patient, upon removal from the cup.Surgery was resumed, without any significant delay, with the same device; therefore, patient was not harmed.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.G2: report source update.

Brand Name
R3 0DEG 36MM TRIAL 54MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11864551
Report Number1020279-2021-04607
Device Sequence Number1099063
Product Code LXH
UDI-Device Identifier03596010599551
UDI-Public03596010599551
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71365254
Device Catalogue Number71365254
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;